Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2022, 6:56 PM EDT for Walton County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 9, 2022, 7:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
County Walton County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WWUS82 KFFC 092256
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Tue Aug 9 2022
GAZ047-092330-
Walton GA-
656 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of Walton County
through 730 PM EDT...
At 656 PM EDT, a strong thunderstorm was over Good Hope, or near
Monroe, moving north at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Monroe, Social Circle, North High Shoals, Between, Good Hope,
Herndonville, Ebenezer, Gratis, Windsor, Nicholasville, Pannell and
Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3391 8364 3389 8363 3388 8358 3387 8359
3385 8358 3382 8352 3380 8351 3367 8362
3365 8370 3388 8385 3391 8376 3390 8376
3390 8373 3392 8367
TIME...MOT...LOC 2256Z 161DEG 7KT 3375 8363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:46 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 9, 3:46 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Tue Aug 9 2022 .SHORT TERM /Rest of today through Wednesday Night/... Majority of convection has been across parts of north GA, so that may bet a bit worked over, then focus farther southward. Outflow interactions could keep active as well going into this evening and still advertising some strong to few severe possible with strong to damaging winds, frequent lightning and locally heavy rain especially with slow movers or training. Not sure about low level stratus formation Wednesday morning but it could again occur and potentially lead to differential heating trends that either help focus early convective triggering near the edge or delay where cloud deck is more cohesive. Bermuda ridge shows little change east of the area for Wednesday and we stay in this similar high moisture airmass along with another decently diurnally unstable day near 2500 J/kg SBCAPE progged. Have very similar pops as well with mainly likely mention NW to chance SE. Given all this, we should also have similar storm intensity potential and threats as today. Max temps similar too with near to slightly below normal highs Wednesday and most areas reaching mid 80s to low 90s. Baker && .LONG TERM /Thursday through Tuesday/... Looks like we'll see a bit of a pattern change later this week and through the weekend. A deepening upper trough across the Eastern CONUS will help to push a frontal boundary through a good portion of the CWA Thursday through Friday resulting in another round of showers and storms. At this time the front looks to stall across southern GA closer to the GA/FL border. Thus PoPs will be higher in these areas. And thanks to some drier air behind the front dewpoints in the mid-60s, high temperatures in the mid-80s and lower PoPs can be expected through much of the weekend. In looking at next week, expect rain and thunderstorm chances to return primarily during the afternoon hours. Temperatures will be near-normal for this time of year. 07 && .AVIATION... 18Z Update... TSRA coverage and associated tempo groups with VRB gusts and reduced VSBYs are for the sites through the afternoon that may need to be extended into the evening. Otherwise mainly VFR conditions and cu field near 3-5 kft, then overnight possible lingering cloud coverage near 5 kft and alto level with potential for another morning low level stratus deck (not confident on the formation but could be IFR/LIFR). Have carried the potential with SCT 500 ft and can adjust as needed with updates. Looking at another round of TSRA and associated prob30 groups Wednesday near 18-00z. Winds mainly SW 7 kts or less during period (could be light SW to calm overnight), otherwise VRB gusts with any TSRA. //ATL Confidence...18Z Update... Low on Wednesday morning lower cig potential. Medium on TSRA coverage this afternoon/evening. High on all else. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 89 71 85 / 20 50 40 60 Atlanta 72 89 71 86 / 30 60 50 70 Blairsville 66 82 65 80 / 30 70 70 70 Cartersville 71 87 70 85 / 30 60 60 70 Columbus 72 92 72 91 / 20 60 40 60 Gainesville 70 87 70 84 / 30 60 50 70 Macon 71 93 72 91 / 20 30 30 60 Rome 72 90 71 88 / 40 70 60 70 Peachtree City 71 90 70 88 / 20 60 50 70 Vidalia 72 94 74 93 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....07 AVIATION...Baker
Hazardous weather outlook, Aug 9, 3:02 PM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 302 PM EDT Tue Aug 9 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 302 PM EDT Tue Aug 9 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong and a few isolated severe storms cannot be ruled out with the main threats of strong to damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through Thursday. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. Thunderstorm chances look to be confined mainly to central Georgia and portions of north Georgia for Friday and then mainly far south central Georgia for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 9, 5:51 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Tue Aug 9 2022
GAZ032-033-043-044-092215-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
551 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern Cobb,
northeastern Douglas and south central Fulton Counties through 615 PM
EDT...
At 551 PM EDT, a strong thunderstorm was over Sandtown, or near City
of South Fulton, moving northwest at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, City of South Fulton, Smyrna, East
Point, Powder Springs, Austell, Lithia Springs, Fair Oaks, Sweetwater
Creek State Park, Jim R Miller Park, Six Flags Over Georgia, Cascade
Heights, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3379 8473 3384 8472 3394 8456 3371 8442
3360 8459 3378 8482
TIME...MOT...LOC 2151Z 142DEG 10KT 3372 8456
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 5:54 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
554 PM EDT Tue Aug 9 2022
GAZ033-044-045-092230-
North Fulton GA-DeKalb GA-South Fulton GA-
554 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of southwestern DeKalb
and south central Fulton Counties through 630 PM EDT...
At 554 PM EDT, a strong thunderstorm was over Lakewood Park, or near
Atlanta, moving northwest at 5 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, City of South Fulton, East Point, College Park,
Hapeville, Avondale Estates, Belvedere Park, North Decatur, North
Druid Hills, Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee, Druid
Hills, North Atlanta, Sweet Auburn, Piedmont Park, Cascade Heights,
Lakewood Park and East Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3376 8456 3387 8429 3365 8422 3364 8424
3365 8425 3365 8444 3364 8445 3365 8446
3363 8446 3374 8457
TIME...MOT...LOC 2154Z 153DEG 6KT 3369 8436
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 5:55 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Tue Aug 9 2022
GAZ045-092230-
DeKalb GA-
555 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of DeKalb County
through 630 PM EDT...
At 555 PM EDT, a strong thunderstorm was over Redan, or 8 miles
northwest of Conyers, moving west at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, Doraville, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur,
Candler-Mcafee, Druid Hills, North Druid Hills, Belmont, Arabia
Mountain, Redan, Scottdale, Kirkwood and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3392 8427 3390 8424 3387 8420 3385 8416
3378 8408 3376 8404 3373 8405 3372 8406
3364 8410 3366 8435 3369 8435
TIME...MOT...LOC 2155Z 105DEG 7KT 3375 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 6:42 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Tue Aug 9 2022
GAZ053-054-092315-
Fayette GA-Coweta GA-
642 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of western Fayette and
central Coweta Counties through 715 PM EDT...
At 641 PM EDT, a strong thunderstorm was over Sharpsburg, or 8 miles
east of Newnan, moving northwest at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, Peachtree City, Tyrone, Palmetto, Senoia, Sharpsburg, Turin,
East Newnan, Starrs Mill, Arnco-Sargent, Cannongate, Thomas
Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3351 8473 3351 8462 3350 8462 3350 8461
3351 8461 3352 8459 3352 8458 3332 8448
3325 8470 3343 8491
TIME...MOT...LOC 2241Z 150DEG 7KT 3337 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 6:48 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT Tue Aug 9 2022
GAZ043-092315-
Douglas GA-
648 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of Douglas County
through 715 PM EDT...
At 648 PM EDT, a strong thunderstorm was over Chapel Hill, or near
Douglasville, moving north at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Douglasville, Lithia Springs, Sweetwater Creek State Park, Winston
and Chapel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3379 8473 3381 8472 3380 8462 3374 8458
3370 8463 3369 8463 3368 8464 3368 8465
3366 8466 3365 8471 3363 8473 3363 8475
3362 8477 3377 8486
TIME...MOT...LOC 2248Z 161DEG 7KT 3373 8470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 9, 6:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Tue Aug 9 2022
GAZ047-092330-
Walton GA-
656 PM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of Walton County
through 730 PM EDT...
At 656 PM EDT, a strong thunderstorm was over Good Hope, or near
Monroe, moving north at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Monroe, Social Circle, North High Shoals, Between, Good Hope,
Herndonville, Ebenezer, Gratis, Windsor, Nicholasville, Pannell and
Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3391 8364 3389 8363 3388 8358 3387 8359
3385 8358 3382 8352 3380 8351 3367 8362
3365 8370 3388 8385 3391 8376 3390 8376
3390 8373 3392 8367
TIME...MOT...LOC 2256Z 161DEG 7KT 3375 8363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:19 PM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Aug 9, 12:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Aug 9, 1:28 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Aug 9, 2:12 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Aug 9, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth | 50 min |
| Aug 9, 2:53 PM EDT | Special Weather Statement | FFC | Lumpkin | 37 min |
| Aug 9, 2:57 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Aug 9, 2:59 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 9, 3:06 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 9, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | White | 22 min |
| Aug 9, 3:17 PM EDT | Special Weather Statement | FFC | Fannin | 28 min |
| Aug 9, 3:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 9, 4:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 26 min |
| Aug 9, 5:12 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Aug 9, 5:24 PM EDT | Special Weather Statement | FFC | Rockdale | 36 min |
| Aug 9, 5:51 PM EDT | Special Weather Statement | FFC | Fulton | 24 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Aug 9, 5:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Aug 9, 6:42 PM EDT | Special Weather Statement | FFC | Coweta | 33 min |
| Aug 9, 6:48 PM EDT | Special Weather Statement | FFC | Douglas | 27 min |
| Aug 9, 7:09 PM EDT | Special Weather Statement | FFC | Stewart | 36 min |
| Aug 9, 7:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 9, 7:21 PM EDT | Special Weather Statement | FFC | Pulaski | 24 min |
| Aug 9, 7:25 PM EDT | Special Weather Statement | FFC | Oconee | 35 min |
| Aug 9, 7:26 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 34 min |
| Aug 9, 7:36 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Aug 9, 7:39 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Aug 9, 7:51 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Aug 9, 7:53 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.